Alert archive / Virginia / Wind Advisories in 2007

Wind Advisory 4, NWS Baltimore/Washington

March 5, 200722 counties in Virginia; 8 counties in Maryland; 7 counties in West Virginia

NWS Baltimore/Washington issued this wind advisory at Mar 5, 2007, 4:20 AM EST for 22 counties in Virginia; 8 counties in Maryland; 7 counties in West Virginia. It took effect at Mar 5, 2007, 3:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2007, 4:20 AM EST (09:20 UTC)
In effect from
Mar 5, 2007, 3:00 PM EST
Expired
Mar 5, 2007, 10:01 PM EST
In force
7 hr
Issued by
NWS Baltimore/Washington
All 37 counties

Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Frederick County, VA, Greene County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 47 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2007-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2007-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KLWX 050920
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
420 AM EST MON MAR 5 2007

DCZ001-MDZ003>007-009>011-013-014-501-502-VAZ021-025>031-036>042-
050>054-WVZ050>055-501>504-051730-
/O.NEW.KLWX.WI.Y.0004.070305T2000Z-070306T0400Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-EXTREME WESTERN ALLEGANY-
CENTRAL AND EASTERN ALLEGANY-HIGHLAND-AUGUSTA-ROCKINGHAM-
SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-
GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-HAMPSHIRE-MORGAN-BERKELEY-
JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...
WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...
CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...
FALLS CHURCH...MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...
EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
420 AM EST MON MAR 5 2007

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST
THIS EVENING FOR EASTERN WEST VIRGINIA...NORTHERN AND NORTHWESTERN
VIRGINIA... CENTRAL NORTHERN AND WESTERN MARYLAND...AND THE
DISTRICT OF COLUMBIA...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM EST THIS EVENING. 

WINDS WILL INCREASE TODAY. GUSTS UP TO 45 MPH CAN BE EXPECTED
DURING THE MID AFTERNOON THROUGH EVENING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. ALSO TAKE ACTION WITH LIGHT OBJECTS OUTSIDE ON YOUR
PROPERTY.

$$
STRONG/SAR
3 follow-up statements
000 
WWUS71 KLWX 051616
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1116 AM EST MON MAR 5 2007

DCZ001-MDZ003>007-009>011-013-014-501-502-VAZ021-025>031-036>042-
050>054-WVZ050>055-501>504-060015-
/O.CON.KLWX.WI.Y.0004.070305T2000Z-070306T0400Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-EXTREME WESTERN ALLEGANY-
CENTRAL AND EASTERN ALLEGANY-HIGHLAND-AUGUSTA-ROCKINGHAM-
SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-
GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-HAMPSHIRE-MORGAN-BERKELEY-
JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...
WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...
CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...
FALLS CHURCH...MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...
EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
1116 AM EST MON MAR 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM EST THIS EVENING. 

A STRONG COLD FRONT ENTERING NORTHERN PENNSYLVANIA WILL PUSH INTO
THE MID ATLANTIC REGION THIS AFTERNOON. GUSTS UP TO 45 MPH CAN BE EXPECTED
MID AFTERNOON THROUGH EVENING. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. ALSO TAKE ACTION TO BRING IN LIGHT OBJECTS OUTSIDE ON YOUR
PROPERTY.

$$
000 
WWUS71 KLWX 052002
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
302 PM EST MON MAR 5 2007

DCZ001-MDZ003>007-009>011-013-014-501-502-VAZ021-025>031-036>042-
050>054-WVZ050>055-501>504-060400-
/O.CON.KLWX.WI.Y.0004.000000T0000Z-070306T0400Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-EXTREME WESTERN ALLEGANY-
CENTRAL AND EASTERN ALLEGANY-HIGHLAND-AUGUSTA-ROCKINGHAM-
SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-
GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-HAMPSHIRE-MORGAN-BERKELEY-
JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...
WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...
CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...
FALLS CHURCH...MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...
EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
302 PM EST MON MAR 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

A STRONG COLD FRONT ENTERING NORTHERN MARYLAND WILL PUSH INTO
VIRGINIA LATE THIS AFTERNOON. GUSTS UP TO 45 MPH CAN BE EXPECTED THIS EVENING.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO TAKE ACTION TO BRING IN
LIGHT OBJECTS OUTSIDE ON YOUR PROPERTY.

$$
000 
WWUS71 KLWX 060301
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1001 PM EST MON MAR 5 2007

DCZ001-MDZ003>007-009>011-013-014-501-502-VAZ021-025>031-036>042-
050>054-WVZ050>055-501>504-060415-
/O.CAN.KLWX.WI.Y.0004.000000T0000Z-070306T0400Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-EXTREME WESTERN ALLEGANY-
CENTRAL AND EASTERN ALLEGANY-HIGHLAND-AUGUSTA-ROCKINGHAM-
SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-
GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-HAMPSHIRE-MORGAN-BERKELEY-
JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...
WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...
CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...
FALLS CHURCH...MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...
EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
1001 PM EST MON MAR 5 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE WIND ADVISORY. GUSTY NORTHWEST WINDS AS HIGH AS 40 MPH SHOULD
STILL BE EXPECTED OVERNIGHT AND ON TUESDAY...HOWEVER ADVISORY
LEVEL WINDS ARE NO LONGER EXPECTED.

$$

JB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:45 AM EST, 35 minutes earlier.

Area forecast discussion, Mar 5, 3:45 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 AM EST MON MAR 5 2007

.SHORT TERM /TODAY/...

ARCTIC FRONT WILL MOVE THROUGH LATER TODAY WITH WINDY CONDITIONS AND
COLDER CONDITIONS FOR MON NIGHT. GRADIENT BETWEEN 1036MB HIGH IN S
CANADA AND LOW OVER NEW ENGLAND WILL MAKE THIS EVENING FEEL VERY
COLD AND WINTRY FOR EARLY MARCH.

WINDS WILL BE THE DRIVING CONCERN TODAY FOR SOME HEADLINES. FIRST
WIND GUSTS WILL BE RIGHT AROUND THE CRITERIA VALUE FOR A WIND
ADVISORY...40 KT OR 46 MPH. AFTER COLLAB WITH THE NEIGHBORS WILL
ISSUE A WIND ADV FOR LATE AFTERNOON TODAY THROUGH EVENING FOR ALL
BUT SOUTHERN MD AND CENTRAL VA AROUND FREDERICKSBURG. WILL BE WINDY
THERE AS WELL BUT WILL DEEM IT AROUND 35 KT.

SECOND THREAT FROM THE WIND WILL BE INC MARINE HAZARDS. WILL KEEP
HEADLINES AS THEY ARE WITH SMALL CRAFT ESCALATING TO A GALE WARNING
AT 20Z AND CONT THRU THE NIGHT.

LASTLY IS THE FIRE WEATHER THREAT. WINDS AND HUMIDITIES MEET WEATHER
CRITERIA FOR RED FLAG WARNINGS THIS AFTERNOON. HOWEVER WILL WAIT TO
TALK TO THE FIRE MANAGERS AROUND 7 OR 8 THIS MORNING TO SEE HOW FUEL
MOISTURES ARE DOING AND SEE IF A RED FLAG WARNING IS WARRANTED.

&&

.LONG TERM /TONIGHT THROUGH SUNDAY/...

AT THE SURFACE...HIGH PRESSURE DROPS SOUTHEAST FROM CENTRAL
CANADA...BRINING COOLER THAN NORMAL TEMPERATURES AHEAD OF THE NEXT
CLIPPER SYSTEM. CLIPPER MOVES THROUGH WEDNESDAY AND OFFSHORE BY
WEDNESDAY NIGHT. MARCH SEEMS TO WANT TO KEEP WINTER AROUND FOR A
WHILE LONGER. LOW LEVEL TEMPERATURE PROFILES ARE SHOWING SNOW
BEGINNING LATE TUESDAY NIGHT IN THE NORTHWEST AND SPREADING
SOUTHEAST WEDNESDAY MORNING. EXPECT ENOUGH WARMING WEDNESDAY
AFTERNOON TO HAVE A CHANGEOVER FROM SNOW TO RAIN. TIMING HAS BEEN
DIFFICULT OVER THE PAST FEW STORMS. WILL BE MORE PESSIMISTIC WITH
THIS ONE AND MENTION SNOW IN THE MORNING ACROSS THE SOUTH CHANGING
TO RAIN BY AFTERNOON. THIS GOES ALONG WITH HPC WWD THINKING. WWD
SHOWS AROUND 2 INCHES ALONG THE NORTHERN TIER OF COUNTIES...WITH AN
INCH FOR DC AND NORTH.

HIGH PRESSURE RETURNS FOR THE END OF THE WEEK...WITH TEMPERATURES
WELL BELOW NORMAL THURSDAY AND FRIDAY BEFORE WARMING UP INTO THE
WEEKEND. MADE NO CHANGES TO THE WEEKEND AND BEYOND. LOOK LIKE A
SOUTHERN STREAM SYSTEM WILL BRING PRECIPITATION TO THE REGION OVER
THE WEEKEND.

&&

.AVIATION /09Z-06Z/...

GUSTY SFC WINDS WILL BE THE ONLY CONCERN FOR AVIATION. VFR
CONDITIONS THRU THE TAF PERIOD.

&&

.MARINE...

SMALL CRAFT CONDITIONS HAVE TEMPORARILY SUBSIDED EARLY THIS MORNING
DUE TO DECOUPLING. HOWEVER AS ANYONE ON THE MOUNTAIN RIDGES WILL
TELL YOU...THE WIND IS CERTAINLY STILL THERE. WILL MAINTAIN THE
SMALL CRAFT SINCE IT IS VERY CLOSE ALREADY AND WILL NOT TAKE MUCH
MIXING TO BRING WINDS OVER CRITERIA AGAIN. GALE WARNING WILL STILL
BE IN PLACE FOR MON MID AFTERNOON THRU MON NIGHT.

WINDS REMAIN HIGH OVER THE WATERS THROUGH TUESDAY EVENING. EXTENDED
THE GALE WARNING FOR GUSTS UP TO 35 KNOTS THROUGH TUESDAY
AFTERNOON...THEN ADDED A SMALL CRAFT ADVISORY FOR THE TALE END
THROUGH EARLY TUESDAY EVENING. WINDS WILL PICK BACK UP AGAIN
WEDNESDAY AFTERNOON WITH THE CLIPPER SYSTEM.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
     EVENING FOR DCZ001.

MD...FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
     AFTERNOON FOR MDZ016>018.

     WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
     EVENING FOR MDZ003>007-009>011-013-014-501-502.

VA...FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
     AFTERNOON FOR VAZ025>027-029-030-036>041-050-051-055>057.

     WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
     EVENING FOR VAZ021-025>031-036>042-050>054.

WV...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
     EVENING FOR WVZ050>055-501>504.

MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     ANZ530>537.

     SMALL CRAFT ADVISORY FROM 1 PM TO 7 PM EST TUESDAY FOR
     ANZ530>537.

     GALE WARNING FROM 3 PM THIS AFTERNOON TO 1 PM EST TUESDAY FOR
     ANZ530>537.

&&

SHORT TERM...STRONG
LONG TERM...SAR
AVIATION...STRONG
MARINE...STRONG/SAR
Hazardous weather outlook, Mar 5, 4:13 AM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
413 AM EST MON MAR 5 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-061030-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
413 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY HAS BEEN ISSUED FOR MOST OF THE REGION FOR MID
AFTERNOON THROUGH MIDNIGHT. WINDS WILL GUST UP TO 45 MPH DURING
THAT TIME.

A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND NORTHERN
VIRGINIA AND LOWER SOUTHERN MARYLAND TODAY. THE COMBINATION OF
LOW RELATIVE HUMIDITY...STRONG WINDS MAY GENERATE CRITICAL FIRE
WEATHER CONDITIONS. FIRE MANAGERS WILL BE CONSULTED THIS MORNING
TO DETERMINE IF A RED FLAG WARNING IS NEEDED BASED ON LATEST FUEL
MOISTURE.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ALONG THE TIDAL POTOMAC
RIVER AND MARYLAND PORTION OF THE CHESAPEAKE BAY EARLY TODAY.
THEN...A GALE WARNING IS IN EFFECT FROM THIS AFTERNOON INTO
TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON THE WATERS... A GALE WARNING WILL CONTINUE UNTIL MIDDAY
TUESDAY. A SMALL CRAFT ADVISORY WILL REMAIN THROUGH THE REST OF
TUESDAY DAY... AND THEN RETURN FOR WEDNESDAY.

SNOW IS POSSIBLE FROM A CLIPPER SYSTEM ON WEDNESDAY DAY. AT THIS
POINT THE BEST CHANCE FOR LIGHT ACCUMULATION IS OVER NORTHERN AND
CENTRAL MARYLAND... EASTERN WEST VIRGINIA... AND NORTHERN
VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IN NOT ANTICIPATED.

STRONG/SAR

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 9:10 AM ESTRed Flag WarningLWXAlbemarle, Augusta, Clarke, Culpeper, Frederick, Greene and 15 more10 hr
Mar 5, 3:08 PM ESTWind Chill AdvisoryLWXAllegany17 hr

Nearby

Wind Advisories in Virginia, 2007Wind Advisories in Maryland, 2007Wind Advisories in West Virginia, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.